Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    College student with a minor in stress....Or maybe major?
    avatar
    amosley111 posted:
    I'm a second year college student, going to school full-time and working anywhere from 25-35 hours a week (mostly late-nights).
    When I started school last year, it really kicked in around the latter half of the semester. My step-brother would joke about how he never saw me in our biology class during the week but truth be told, I would be so paralyzed with nervousness and fear in the morning that I couldn't even move, much less get out of the bed. So I would just sleep it off and some days I would be in my dorm room until the late evening. My grades dropped and I started getting sick, so I decided to transfer. after second semester.
    I'm now in culinary school but without a car, my 4 hour commute (2 hours one way), 18 credit hours (six classes), and working 7-9 hours a day are finally hitting me hard. The nervousness, shortness of breath and anxiety have been back for the past three weeks and my 4.0 average has dropped.
    I over slept this morning (again) and found myself in an almost robotic-like state as I got dressed and finally said enough is enough. I went to the ER and was evaluated/treated for stress and anxiety (so they DO have a name for what I thought was all in my head?). I was prescribed a very low dose of Klopinon (?) and hopefully that will help a bit.
    I just turned 20 years old last week and I feel 40 (not saying 40 is old at all) but lack of sleep, losing weight from not eating right, and no time to breath is literally breaking my body down.

    Does depression and anxiety run in families?
    Is the medication really addictive?
    Any holistic alternatives that have been effective?
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    It is a stress-related condition you currently have and it is entirely manageable. The ER did a good job and the med should be used sparingly, but it will help. The thing you have to do is to get a schedule lined up that will provide you with less stress and outline your priorities.

    In the meantime, also take a look at our Tips column and view the relaxation video tutorial. Learn the technique and use it several times a day, every day. Don't wait until you feel anxious and, in the morning, do it before you even get out of bed. Allow yourself to relax and reassure yourself that things are going to be fine. Say it out loud and whenever you need a boost, say it again.

    Hope things do improve. You have wonderful things ahead of you and a truly interesting career.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.